Alert archive / Texas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 89, NWS Fort Worth, TX

May 6, 2001Bell County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at May 6, 2001, 3:55 PM CDT for Bell County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 6, 2001, 3:55 PM CDT (20:55 UTC)
Expired
May 6, 2001, 5:00 PM CDT
In force
65 min
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Bell County, TX

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 6, 2:45 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 8.9 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2001-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1500 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2001-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 263 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1500 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
475 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
263 m²/s²
0-3 km storm-relative helicity
309 m²/s²
Significant tornado parameter
2.1
Supercell composite
11.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 062056
SVRFTW

TXC027-062200-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
355 PM CDT SUN MAY 6 2001

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BELL COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 500 PM CDT

* AT 355 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF KILLEEN...MOVING EAST AT
  30 MPH.

* LOCATIONS IN THE WARNING INCLUDE BELTON...FORT HOOD...HARKER       
  HEIGHTS...LITTLE RIVER-ACADEMY...MORGAN'S POINT RESORT...          
  NOLANVILLE...ROGERS AND SALADO

LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER
IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.

A TORNADO WATCH IS IN EFFECT FOR THE WARNING AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING.

LAT...LON 3106 9800 3094 9785 3089 9722 3124 9748

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 3:30 PM CDT, 25 minutes earlier.

Area forecast discussion, May 6, 3:30 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
330 PM CDT SUN MAY 6 2001

THE 18Z FWD SOUNDING SHOWED A LITTLE CAPPING...BUT HEATING THIS AFTERNOON
WILL BE SUFFICIENT TO BREAK THROUGH THE CAP.  THUNDERSTORMS HAVE ALREADY
DEVELOPED ACROSS THE EXTREME SOUTHWESTERN ZONES.  ADDITIONAL ACTIVITY
WILL BE FORMING ALONG THE DRY LINE WEST OF A BOWIE TO ABILENE LINE
SHORTLY.  HAVE GONE WITH LIKELY POPS FOR TONIGHT MOST OF THE FORECAST
AREA AS THIS ACTIVITY SHOULD TREK EAST ACROSS THE REGION OVERNIGHT.
THE COLD FRONT THAT EXTENDED FROM SOUTH CENTRAL KANSAS...INTO EAST
CENTRAL NEW MEXICO...WILL MOVE SOUTHEAST INTO NORTH TEXAS LATE
TONIGHT.  THIS FRONT LOOKS LIKE IT WILL STALL ACROSS NORTH TEXAS...
SO WITH THE NORTHWESTERLY FLOW ALOFT WILL KEEP A CHANCE OF THUNDERSTORMS
IN THE FORECAST.  THIS BOUNDARY WILL START TO MOVE BACK NORTH BY
LATE TUESDAY.    #58

DFW 64/79/61/80 6544  ACT 67/85/63/82 6443

.FWD..B.NONE.

In the hours before

Special weather statement, May 6, 12:00 PM CDT, 3 hours 55 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-062100-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
1200 PM CDT SUN MAY 6 2001

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FROM MID AFTERNOON
THROUGH THE EVENING HOURS...FOR THAT PORTION OF NORTH TEXAS ALONG
AND NORTH OF A LINE FROM ATHENS...TO HILLSBORO...TO EASTLAND. THERE
IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF
NORTH TEXAS...DURING THE LATE AFTERNOON AND OVERNIGHT HOURS.

VERY UNSTABLE CONDITIONS ARE EXPECTED ACROSS MUCH OF NORTH TEXAS
TODAY. THE VERY UNSTABLE CONDITIONS WILL PROMOTE RAPID THUNDERSTORM
DEVELOPMENT.  A DRY LINE LOCATED FROM NEAR WICHITA FALLS...TO NEAR
SAN ANGELO EARLY THIS AFTERNOON WILL CONTINUE TO MOVE EAST. THIS
FEATURE IS EXPECTED TO FOCUS THUNDERSTORM DEVELOPMENT DURING THE MID
AND LATE AFTERNOON HOURS. FORECAST INSTABILITY AND VERTICAL WIND
PROFILES INDICATE SUPERCELL THUNDERSTORMS...ALONG WITH ISOLATED
TORNADOS...WILL BE POSSIBLE DURING THE LATE AFTERNOON AND EVENING
HOURS ACROSS THE MODERATE RISK AREA. LARGE HAIL AND HEAVY RAINFALL
ARE ALSO A THREAT.

LARGE HAIL...AND HEAVY RAINFALL WILL BE THE MAIN THREATS IN THE
SLIGHT RISK AREA.

EMERGENCY MANAGERS AND STORM SPOTTERS ARE ENCOURAGED TO MONITOR
THE LATEST WEATHER DEVELOPMENTS. ACTIVATION MAY BE REQUIRED...
BETWEEN 3 AND 7 PM FOR AREAS ALONG AND WEST OF THE INTERSTATE 35
CORRIDOR. AREAS EAST OF THIS LINE MAY BE ACTIVATED BETWEEN 6 AND 10
PM.

83
Special weather statement, May 6, 2:36 PM CDT, 1 hour 19 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-062330-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
236 PM CDT SUN MAY 6 2001

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FOR THE REST OF THIS
AFTERNOON AND EVENING...FOR THAT PORTION OF NORTH TEXAS ALONG AND
NORTH OF A LINE FROM ATHENS...TO HILLSBORO...TO EASTLAND. THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF NORTH
TEXAS...DURING THE LATE AFTERNOON AND OVERNIGHT HOURS.

A DRYLINE LOCATED FROM NEAR BOWIE...TO LAMPASAS LATE SUNDAY
AFTERNOON IS EXPECTED TO FOCUS THUNDERSTORM DEVELOPMENT...AS IT MOVES
EAST. VERY UNSTABLE CONDITIONS EXIST ACROSS NORTH TEXAS. THE VERY
UNSTABLE CONDITIONS...ALONG WITH FORECAST WIND PROFILES INDICATE
SUPERCELL THUNDERSTORMS...ALONG WITH ISOLATED TORNADOS...WILL BE
POSSIBLE DURING THE LATE AFTERNOON AND EVENING HOURS...MAINLY WEST OF
A LINE FROM SHERMAN...TO ENNIS...TO ROCKDALE. LARGE HAIL WILL ALSO BE
POSSIBLE. LARGE HAIL...AND HEAVY RAINFALL WILL BE THE MAIN THREATS
EAST OF THIS LINE.

EMERGENCY MANAGERS AND STORM SPOTTERS ARE ENCOURAGED TO
MONITOR THE LATEST WEATHER DEVELOPMENTS. ACTIVATION MAY BE
REQUIRED BEFORE 7 PM FOR AREAS ALONG AND WEST OF THE
INTERSTATE 35 CORRIDOR. AREAS EAST OF THIS LINE MAY BE ACTIVATED
BETWEEN 6 AND 10 PM.
Special weather statement, May 6, 3:30 PM CDT, 25 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-062330-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
236 PM CDT SUN MAY 6 2001

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FOR THE REST OF THIS
AFTERNOON AND EVENING...FOR THAT PORTION OF NORTH TEXAS ALONG AND
NORTH OF A LINE FROM ATHENS...TO HILLSBORO...TO EASTLAND. THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF NORTH
TEXAS...DURING THE LATE AFTERNOON AND OVERNIGHT HOURS.

A DRYLINE LOCATED FROM NEAR BOWIE...TO LAMPASAS LATE SUNDAY
AFTERNOON IS EXPECTED TO FOCUS THUNDERSTORM DEVELOPMENT...AS IT MOVES
EAST. VERY UNSTABLE CONDITIONS EXIST ACROSS NORTH TEXAS. THE VERY
UNSTABLE CONDITIONS...ALONG WITH FORECAST WIND PROFILES INDICATE
SUPERCELL THUNDERSTORMS...ALONG WITH ISOLATED TORNADOS...WILL BE
POSSIBLE DURING THE LATE AFTERNOON AND EVENING HOURS...MAINLY WEST OF
A LINE FROM SHERMAN...TO ENNIS...TO ROCKDALE. LARGE HAIL WILL ALSO BE
POSSIBLE. LARGE HAIL...AND HEAVY RAINFALL WILL BE THE MAIN THREATS
EAST OF THIS LINE.

EMERGENCY MANAGERS AND STORM SPOTTERS ARE ENCOURAGED TO
MONITOR THE LATEST WEATHER DEVELOPMENTS. ACTIVATION MAY BE
REQUIRED BEFORE 7 PM FOR AREAS ALONG AND WEST OF THE
INTERSTATE 35 CORRIDOR. AREAS EAST OF THIS LINE MAY BE ACTIVATED
BETWEEN 6 AND 10 PM.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 11:36 PM CDTFlash Flood WarningFWDDenton, Tarrant3 hr
May 6, 12:46 AM CDTSevere Thunderstorm WarningFWDHood44 min
May 6, 1:02 AM CDTFlash Flood WarningFWDCollin3 hr
May 6, 1:48 AM CDTFlash Flood WarningFWDDallas3 hr
May 6, 4:13 PM CDTSevere Thunderstorm WarningFWDLampasas62 min
May 6, 5:00 PM CDTTornado WarningFWDBell45 min
May 6, 5:05 PM CDTSevere Thunderstorm WarningFWDCoryell40 min
May 6, 5:24 PM CDTSevere Thunderstorm WarningFWDHill66 min
May 6, 5:44 PM CDTTornado WarningFWDBell46 min
May 6, 5:54 PM CDTSevere Thunderstorm WarningFWDMills51 min
May 6, 6:13 PM CDTSevere Thunderstorm WarningFWDDenton47 min
May 6, 6:16 PM CDTSevere Thunderstorm WarningFWDJohnson44 min
May 6, 6:30 PM CDTSevere Thunderstorm WarningFWDBell, Milam45 min
May 6, 6:35 PM CDTSevere Thunderstorm WarningFWDEllis, Hill55 min
May 6, 6:47 PM CDTFlash Flood WarningFWDBell3 hr
May 6, 6:48 PM CDTSevere Thunderstorm WarningFWDDallas57 min
May 6, 6:52 PM CDTSevere Thunderstorm WarningFWDLeon53 min
May 6, 6:52 PM CDTSevere Thunderstorm WarningFWDTarrant38 min
May 6, 6:54 PM CDTSevere Thunderstorm WarningFWDCollin66 min
May 6, 6:58 PM CDTSevere Thunderstorm WarningFWDDenton32 min

Nearby

Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.